MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report regarding concerto coil premature detachment, stuck in the microcatheter, and pushwire damage.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the splenic artery with a max diameter of 2.5 cm and a 9 mm proximal and 6 mm distal neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.It was reported that the splenic artery vessel was severely torturous, the doctor after engaging the mouth of the 2.5cm splenic artery aneurysm concerto coil 20*50 was taken through the progreat microcatheter 0.027 with distal id , 0.025 inch.The coil went through the micro catheter micro hub, the introducer sheath of the coil had been withdrawn and the doctor advanced the deliver pusher, after going for 10 cm distance inside the microcatheter coil pusher was not moving further.The doctor confirmed on fluoroscopy and the doctor was feeling resistance while pushing the delivery pusher.The continuous flush was administered at the guide catheter c2 hub and microcatheter hub.Finally the doctor decided to withdraw the coil, but the coil was not moving back in the microcatheter.Finally, when confirmed on fluro it was seen that the coil got detached, the hypo tube break indicator was intact.The doctor tried to flush the coil, but it was not moving.The coil got stuck in the microcatheter.Then total progreat microcatheter was finally withdrawn and new progreat microcatheter was introduced and again the cannulation for the aneurysm mouth was been done, which took another hour and finally concerto coil 18*40 was taken which went off smoothly and embolized the aneurysm sac partially.Finally lipidol + nbc had been introduced through the microcatheter and embolization of the sac was been achieved.It was reported the coil was stuck in the middle segment of the catheter.There was no coil damage observed.There was no catheter damage observed.It was reported there was premature detachment of the coil.The coil was removed from the patient by removing the total system.It was reported the pushwire was bent or broken, unintentionally.There was friction or difficulty observed during delivery.The physician did reposition the coil one to two times.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 5f femoral sheath, c2 5f guide catheter, proglide 0.025 inch proximal diameter microcatheter, terumo 0.035 guidewire and proglide microcatheter wire, rhv and y connector- 2 pc each.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the coil came out of the introducer sheath smoothly.It was noted that the coil got stuck in the distal part of the microcatheter leading to the damage found.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the concerto coil was returned for analysis within a shipping box; within an opened concerto outer carton; within an opened concerto inner pouch; within a dispenser coil and partially within an introducer sheath.The progreat micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube and the break indicator was found unbroken.There are no evidence of detachment attempts at these locations.The concerto pusher was found bent at ~46.2cm and ~137.7cm from the proximal end.The coin was still against the lumen stop and the shield coil was found undamaged.The concerto implant coil and coil shell were found separated from the detachment element stick and not returned for analysis.Dried blood was found on under the ptfe shrink tubing and detach element stick.Testing/analysis: the concerto coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to micro catheter, or tortuous patient anatomy.The returned concerto pusher was found bent.It is possible the damage occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance.The customer report of ¿premature detachment¿ was confirmed.The cause of the detachment is the separation of the implant coil from the detach element stick, likely due to the reported resistance.Customer reported vessel tortuosity as severe, continuous flush was administered, no catheter damage was observed, the pusher was not rotated and devices were prepared per ifu.As the progreat micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.Customer reported the micro catheter had an inner diameter of 0.025¿ at the distal end and is therefore compatible for use with the concerto coil.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15914762
Report Number2029214-2022-02052
Device Sequence Number6798084
Product Code KRD
UDI-Device Identifier00847536033689
UDI-Public00847536033689
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB269111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/13/2022
06/25/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/21/2022
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexMale